No Oxy in the House

When I decided to cease taking oxycontin, it meant more than just simply stopping a certain drug. I think almost everyone knows that oxy cessation causes physical and mental reactions, all of them devastating and difficult. There were many reasons I stopped Oxy.

Small town, big conversations. I simply didn’t want to be known as a person with Oxycontin in my house.

I knew my neural pathways were damaged by the six years of oxycontin use. Remember my disclaimer: I was under a pain clinic’s care, took only the prescribed dose and went to my monthly appointments to secure pain medications. More than Oxycontin, my doctor’s care included steroid injections as well as general physical care (almost to a GP level). Pain clinics, legitimate ones like the one I went to, have to take the whole of the patient, it can’t just be pain management.

Chronic Pain is its own disease.

Now I have to train an internal medicine professional all about my pain levels. She doesn’t know me from Adam (who could be my neighbor, small town lol). Each visit requires me to run down, for her, what is going on with me. She only sees page one of my symptoms and illnesses, the minor irritations I’ve mentioned over the last year.

The fibromyalgia and the herniated C3-C7 disks are on page seven or eight.

I want to scream at her to read my MRI results from last year’s scan. Or read the CT scan of my neck. But they’re so far into the encyclopedia that is ME that she’ll rarely get past page 4 or 5, let alone page 104-105.

I’m through with oxycontin. I’m so over Vicodin, no more opioids in this body. I’m learning to cope with minor drugs like Tramadol, I’m still taking my Lyrica and at the new drug is Abilify — to deal with the flip side of a bi-polar moment. Or as we bi-polar people say: the creativity during a manic phase is welcome more oftentimes than not but the onslaught of crippling bi-polar depression can certainly go straight to hell.

Bi-Polar Depression grabs sanity in a physical as well as mental way.

Depression. Fighting it hard these days. Makes me paranoid, makes my self-esteem plummet, makes me distrust those who profess to love or care about me.

Thanks for not reading, as usual — I’ll see you in the funny papers.

-me

FacebookTwitter

Comments are closed.